I started this medication last fall for an underactive thyroid. Since then I've been packing on the pounds even while watching every bite I take and excercising regularly.
I started taking my meds in 2005, I started with Hyper thyroids and now I am Hypo... in the mist of taking these meds I went from 145 lbs to 175 in 4 months. I am still at 175 and have been for years. I did get to 165 but gained my weight back quick. I have dieted, exercised, walked, and I can't seem to lose weight. I was never this big until I started taking these meds. I read someone else gained weight and they look like they were 6 months pregnant, that's how I look. My stomach is out there and it is uncomfortable and doesn't look right. I have decided to stop taking these meds at least for 6 months to see what happens. If I lose weight, than I know it was the meds. I hope this helped.
Diagnosed 6 yrs ago hypothyroidism my Dr has increased my mcg to 112 my weight has gone from 115 to 170. I stopped taking levo for several months and I lost a few pounds. Decided to see an endocrinologist and see if there were other problems, all she did was check thyroid put me back on levo and I gained 5 more pounds. I hate this medication. I am going back to all natural way, again.
Boy have I ever. I started Levo in September and on October 30 i weighed 214. Apt In Feb I weighed 235. I eat clean and gluten free. I exercise daily. the Levo was supposed to fix the Thyroid which is why they said I went from 189 to 214 in one year with no changes to diet or exercise. So in total in 18 months I have went from 189 to 235. With clean eating and daily exercise whole time. I go back to Endo this week and i am asking for Armour instead of Levo because I have heard many say they gained on Levo and than lost it on Armour.
I'm on a very low dose of Levothyroxine and have gained 20 lbs.i have gained so much weight in my upper belly that it looks like I'm pregnant. I have always had a flat tummy until I started taking this med. I'm gonna stop for awhile and see if I lose. I feel miserable. I watch what I eat and exercise.
Not a medical person so I am speaking from my own feelings. I have been on a very low dose of levothyroxine for about 5 or 6 months. I have gained around 30 extra pounds; sluggish to no energy. I am 52 and it may be my age, heart trouble, bone disease, fibromyalgia, plantar fasciitis, my depression or just the fact that I hurt too bad to move much. I just know that I have had 3 children and my stomach was not this large, round, or hard when I was 9 months pregnant. I am beyond miserable.
I am on .075MG of Levothyroxine, and have been for one year, and I am a healthy person who runs, eats healthy (MOST of the time) and is very active with a fitbit and everything. I have gained about 10+ pounds in one year, and it is steadily climbing. Before that, I was the same weight, give or take a couple pounds, for almost a decade. I am 31, so at first I thought it was just hitting that 30's wall of being harder to lose weight. I look like I am in my second trimester of being pregnant!!! It is ridiculous. None of my clothes fit. After reading this, I am thinking about stopping my medication for awhile to see what happens. When I started, my levels were over 5, but my recent lab results stated I am a 2.23 now. My question is... What happens when I stop the meds? Is it safe to do? What other things could I be supplementing with in order to keep my levels where they need to be? Thanks for all your help! :)
Hi I have experienced the same thing, I have only been on the drug for 5 months and I'm gaining weight when before I always struggled to gain any, it's also messed my period up and was stopping me getting pregnant! I stopped my meds 2 days ago after discussion with my doctor as my levels weren't too bad to begin with, but I have to be tested again in 6 months x
Has anyone had success losing weight after stopping levothyroxine? I took Synthroid and Cytomel for about 5 weeks and gained about 15 pounds. I couldn't fit into any of my clothes, particularly pants and jeans. Even my underwear didn't fit!! I'm usually a medium and XL barely fit. I also was so bloated and looked pregnant. With my doctor's approval, I've now weaned off the meds. It's only been about a week and I'm feeling better and lighter. I'm really hoping to lose this weight as quickly as it came on. Has anyone had success quitting Levo / Synthroid?
In June I opted to have my thyroid taken out due to Graves disease. About a week afterward I started taking levothyroxine. In 5 months I have gained about 80 lbs, my cholesterol has risen about 30 points (it was at 102 which is amazing), and I am always cold unless it gets to be about 75 which is comfortable. My dr has risen the dose, but I have not picked up the prescription. I know its impossible, but Im half tempted to have the dr replace my thyroid. Yes, I was overweight but I was steady, my mood was constant, and I was comfortable. This medicine is completely horrible. There has to be a better treatment out there because I simply cannot stand to continue to pack on the pounds.
Its gotten so bad that my back cant support me anymore and at being 31 I have to walk with a walker, I have to use the auto buggies at the store, and use a shower chair because after only 5 minutes of standing Im in horrible pain. I only eat once a day (I know, not good for me), and even that meal is very small. Any body have any suggestions?
I was diagnosed with Hashimotos and given levothyroxine cause my tsh was high. All other was in range. I had a pair of pants that I tried on in sept 2015 which didn't fit. I didn't want to weigh myself. In November upon request my endo changed my med to armour. I tried the pants on yesterday and got them on. Not sure how much I lost but definitely did since changing meds. I'll never go on levo again. I'll take nothing if armour isn't available.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Mar 2011 • 1 answer
Posted 24 Feb 2012 • 2 answers
Posted 6 Feb 2014 • 3 answers
Posted 5 Jan 2016 • 2 answers
Posted 22 May 2017 • 1 answer